×

Topological recursion and uncoupled BPS structures. I: BPS spectrum and free energies. (English) Zbl 07483898

This paper surveys the connection between BPS structures and free energies produced by the topological recursion. The main result of the paper is to express the free energies computed by the topological recursion applied to classical spectral curves of hypergeometric types in term a prefactor involving the Bernoulli numbers and a sum over BPS states that is computed explicitly in terms of the coefficients of the classical spectral curve. The term involving the Bernoulli numbers is not new and is directly connected to the normalization of the topological recursion partition function by contrast with the one corresponding to the BPS states. This result may be seen as a good example of applications of topological recursion regarding enumerative geometry. It is a first step towards rewriting dealing the Borel resumation of quantities produced by topological recursion producing Stokes phenomenon and very interesting analytic structures. The natural question left opened in the article is to wonder if the present results can be generalized to any classical spectral curves of genus 0 with or without additional properties. The methods presented in this article are definitely of interests and require attention for people interested in that perspective.

MSC:

81T60 Supersymmetric field theories in quantum mechanics
82B20 Lattice systems (Ising, dimer, Potts, etc.) and systems on graphs arising in equilibrium statistical mechanics
34M60 Singular perturbation problems for ordinary differential equations in the complex domain (complex WKB, turning points, steepest descent)
18G40 Spectral sequences, hypercohomology
03D80 Applications of computability and recursion theory
11B68 Bernoulli and Euler numbers and polynomials
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Alim, M.; Cecotti, S.; Cordova, C.; Espahbodi, S.; Rastogi, A.; Vafa, C., BPS quivers and spectra of complete \(\mathcal{N} = 2\) quantum field theories, Commun. Math. Phys., 323, 1185-1227 (2013) · Zbl 1305.81118
[2] Alim, M.; Cecotti, S.; Cordova, C.; Espahbodi, S.; Rastogi, A.; Vafa, C., \( \mathcal{N} = 2\) quantum field theories and their BPS quivers, Adv. Theor. Math. Phys., 18, 27-127 (2014) · Zbl 1309.81142
[3] Allegretti, D. G.L., Voros symbols as cluster coordinates, J. Topol., 12, 1031-1068 (2019) · Zbl 1436.13043
[4] Allegretti, D. G.L., Stability conditions, cluster varieties, and Riemann-Hilbert problems from surfaces · Zbl 1460.14120
[5] T. Aoki, Mathematica notebook drawing Stokes curves for 2nd order differential equations.
[6] Aoki, T.; Kawai, T.; Takei, Y., New turning points in the exact WKB analysis for higher order ordinary differential equations, (Analyse algebrique des perturbations singulieres, I. Methodes resurgentes (1994), Hermann), 69-84 · Zbl 0831.34058
[7] Aoki, T.; Kawai, T.; Takei, Y., On the exact WKB analysis for the third order ordinary differential equations with a large parameter, Asian J. Math., 2, 625-640 (1998) · Zbl 0963.34045
[8] Aoki, T.; Tanda, M., Parametric Stokes phenomena of the Gauss hypergeometric differential equation with a large parameter, J. Math. Soc. Jpn., 68, 1099-1132 (2016) · Zbl 1388.34078
[9] Atia, M. J.; Martinez-Finkelshtein, A.; Martinez-González, P.; Thabet, F., Quadratic differentials and asymptotics of Laguerre polynomials with varying complex parameters, J. Math. Anal. Appl., 416, 52-80 (2014) · Zbl 1295.30015
[10] Atia, M. J.; Thabet, F., Quadratic differentials \((A(z - a)(z - b) / ( z - c )^2) d z^2\) and algebraic Cauchy transform, Czechoslov. Math. J., 66, 351-363 (2016) · Zbl 1389.30149
[11] Atia, M. J.; Thabet, F., Algebraic equation and quadratic differential related to generalized Bessel polynomials with varying parameters
[12] Barbieri, A., A Riemann-Hilbert problem for uncoupled BPS structures, Manuscr. Math., 162, 1-21 (2020) · Zbl 1440.14045
[13] Barbieri, A.; Bridgeland, T.; Stoppa, J., A quantized Riemann-Hilbert problem in Donaldson-Thomas theory
[14] Berk, H. L.; Nevins, W. M.; Roberts, K. V., New Stokes’ line in WKB theory, J. Math. Phys., 23, 988-1002 (1982) · Zbl 0488.34050
[15] Bouchard, V.; Eyanard, B., Reconstructing WKB from topological recursion, J. Éc. Polytech. Math., 4, 845-908 (2017) · Zbl 1426.14009
[16] Bouchard, V.; Eynard, B., Think globally, compute locally, J. High Energy Phys., Article 143 pp. (2013) · Zbl 1342.81513
[17] Bouchard, V.; Hutchinson, J.; Loliencar, P.; Meiers, M.; Rupert, M., A generalized topological recursion for arbitrary ramification, Ann. Henri Poincaré, 15, 143-169 (2014) · Zbl 1291.81212
[18] Bridgeland, T., Riemann-Hilbert problems from Donaldson-Thomas theory, Invent. Math., 216, 1, 69-124 (2019) · Zbl 1423.14309
[19] Bridgeland, T., Riemann-Hilbert problems for the resolved conifold and non-perturbative partition functions, J. Differ. Geom., 115, 395-435 (2020) · Zbl 1485.14103
[20] Bridgeland, T., Geometry from Donaldson-Thomas invariants · Zbl 1468.14078
[21] Bridgeland, T., On the monodromy of the deformed cubic oscillator
[22] Bridgeland, T.; Smith, I., Quadratic differentials as stability conditions, Publ. Math. IHES, 121, 155-278 (2015) · Zbl 1328.14025
[23] Bridgeland, T.; Toledano-Laredo, V., Stability conditions and Stokes factors, Invent. Math., 187, 61-98 (2012) · Zbl 1239.14008
[24] Chekhov, L.; Eynard, B.; Orantin, N., Free energy topological expansion for the 2-matrix model, J. High Energy Phys., 2006, 12, Article 053 pp. (2006) · Zbl 1226.81250
[25] Coman, I.; Longhi, P.; Teschner, J., From quantum curves to topological string partition functions II
[26] Coman, I.; Pomoni, E.; Teschner, J., Trinion conformal blocks from topological strings · Zbl 1454.83128
[27] Do, N.; Norbury, P., Topological recursion on the Bessel curve, Commun. Number Theory Phys., 12, 53-73 (2018) · Zbl 1419.14035
[28] Dumitrescu, O.; Mulase, M., Quantum curves for Hitchin fibrations and the Eynard-Orantin theory, Lett. Math. Phys., 104, 635-671 (2014) · Zbl 1296.14026
[29] Dunin-Barkowski, P.; Mulase, M.; Norbury, P.; Popolitov, A.; Shadrin, S., Quantum spectral curve for the Gromov-Witten theory of the complex projective line, J. Reine Angew. Math., 726, 267-289 (2017) · Zbl 1364.14045
[30] Eynard, B., Invariants of spectral curves and intersection theory of moduli spaces of complex curves, Commun. Number Theory Phys., 8, 3, 541-588 (2014) · Zbl 1310.14037
[31] Eynard, B., Large genus behavior of topological recursion · Zbl 1459.82002
[32] Eynard, B.; Garcia-Failde, E., From topological recursion to wave functions and PDEs quantizing hyperelliptic curves
[33] Eynard, B.; Orantin, N., Invariants of algebraic curves and topological expansion, Commun. Number Theory Phys., 1, 347-452 (2007) · Zbl 1161.14026
[34] Eynard, B.; Orantin, N., Weil-Petersson volume of moduli spaces, Mirzakhani’s recursion and matrix models (2007), preprint · Zbl 1161.14026
[35] Eynard, B.; Orantin, N., Topological recursion in enumerative geometry and random matrices, J. Phys. A, Math. Theor., 42, Article 293001 pp. (2009) · Zbl 1177.82049
[36] Filippini, S. A.; Garcia-Fernandez, M.; Stoppa, J., Stability data, irregular connections and tropical curves, Sel. Math., 23, 1355-1418 (2017) · Zbl 1365.14074
[37] Fuji, H.; Iwaki, K.; Manabe, M.; Satake, I., Reconstructing GKZ via topological recursion, Commun. Math. Phys., 371, 3, 839-920 (2019) · Zbl 1429.81027
[38] Gabella, M.; Longhi, P.; Park, C. Y.; Yamazaki, M., BPS graphs: from spectral networks to BPS quivers, J. High Energy Phys., 2017, Article 32 pp. (2017) · Zbl 1380.81399
[39] Gaiotto, D.; Moore, G. W.; Neitzke, A., Four-dimensional wall-crossing via three-dimensional field theory, Commun. Math. Phys., 299, 163-224 (2010) · Zbl 1225.81135
[40] Gaiotto, D.; Moore, G. W.; Neitzke, A., Spectral networks, Ann. Henri Poincaré, 14, 1643-1731 (2012) · Zbl 1288.81132
[41] Gaiotto, D.; Moore, G. W.; Neitzke, A., Wall-crossing, Hitchin systems, and the WKB approximation, Adv. Math., 234, 239-403 (2013) · Zbl 1358.81150
[42] Gaiotto, D.; Moore, G. W.; Neitzke, A., Spectral networks and snakes, Ann. Henri Poincaré, 15, 61-141 (2014) · Zbl 1301.81262
[43] Gukov, S.; Sułkowski, P., A-polynomial, B-model, and quantization, J. High Energy Phys., 2012, Article 70 pp. (2012)
[44] Harer, J.; Zagier, D., The Euler characteristic of the moduli space of curves, Invent. Math., 85, 457-485 (1986) · Zbl 0616.14017
[45] Hirose, S., On the Stokes geometry for the Pearcey system and the (1,4) hypergeometric system, RIMS Kôkyûroku Bessatsu, B40, 243-292 (2013) · Zbl 1296.33026
[46] Hollands, L.; Kidwai, O., Higher length-twist coordinates, generalized Heun’s opers, and twisted superpotentials, Adv. Theor. Math. Phys., 22, 1713-1822 (2017) · Zbl 07430956
[47] Iwaki, K., Exact WKB analysis, cluster algebras and Fock-Goncharov coordinates, RIMS Kôkyûroku Bessatsu, B57, 265-280 (2016) · Zbl 1360.34183
[48] Iwaki, K., 2-parameter τ-function for the first Painlevé equation: topological recursion and direct monodromy problem via exact WKB analysis, Commun. Math. Phys., 377, 1047-1098 (2020) · Zbl 1448.81324
[49] Iwaki, K.; Koike, T.; Takei, Y.-M., Voros coefficients for the hypergeometric differential equations and Eynard-Orantin’s topological recursion: part II: for confluent family of hypergeometric equations, J. Integrable Syst., 4, Article xyz004 pp. (2019) · Zbl 07411975
[50] Iwaki, K.; Koike, T.; Takei, Y.-M., Voros coefficients for the hypergeometric differential equations and Eynard-Orantin’s topological recursion, part I: for the Weber equation, submitted for publication · Zbl 07411975
[51] Iwaki, K.; Marchal, O., Painlevé 2 equation with arbitrary monodromy parameter, topological recursion and determinantal formulas, Ann. Henri Poincaré, 18, 2581-2620 (2017) · Zbl 1385.34067
[52] Iwaki, K.; Marchal, O.; Saenz, A., Painlevé equations, topological type property and reconstruction by the topological recursion, J. Geom. Phys., 124, 16-54 (2018) · Zbl 1391.34140
[53] Iwaki, K.; Nakanishi, T., Exact WKB analysis and cluster algebras, J. Phys. A, Math. Theor., 47, Article 474009 pp. (2014) · Zbl 1311.81113
[54] Iwaki, K.; Nakanishi, T., Exact WKB analysis and cluster algebras II: simple poles, orbifold points, and generalized cluster algebras, Int. Math. Res. Not., 2016, 4375-4417 (2016) · Zbl 1404.37081
[55] Iwaki, K.; Saenz, A., Quantum curve and the first Painlevé equation, SIGMA, 12, Article 011 pp. (2016) · Zbl 1339.34096
[56] Jenkins, J. A., Univalent Functions and Conformal Mapping, Ergebnisse der Mathematik und ihrer Grenzgebiete. Neue Folge, Heft 18 (1958), Springer-Verlag: Springer-Verlag Berlin-Göttingen-Heidelberg, vi+169 pp. · Zbl 0083.29606
[57] Kamimoto, S.; Kawai, T.; Takei, Y., Exact WKB analysis of a Schrödinger equation with a merging triplet of two simple poles and one simple turning point. I & II, Adv. Math., 260, 458-564 (2014), & 565-613 · Zbl 1293.35300
[58] Katzarkov, L.; Noll, A.; Pandit, P.; Simpson, C., Harmonic maps to buildings and singular perturbation theory, Commun. Math. Phys., 336, 853-903 (2015) · Zbl 1314.32021
[59] Kawai, T.; Takei, Y., Algebraic Analysis of Singular Perturbation Theory, Translations of Mathematical Monographs, vol. 227 (2005), American Mathematical Society, (originally published in Japanese in 1998)
[60] Koike, T., On the exact WKB analysis of second order linear ordinary differential equations with simple poles, Publ. RIMS, Kyoto Univ., 36, 297-319 (2000) · Zbl 0972.34078
[61] Kontsevich, M., Intersection theory on the moduli space of curves and the matrix Airy function, Commun. Math. Phys., 147, 1-23 (1992) · Zbl 0756.35081
[62] Kontsevich, M.; Soibelman, Y., Stability structures, motivic Donaldson-Thomas invariants and cluster transformations · Zbl 1202.81120
[63] Kontsevich, M.; Soibelman, Y., Airy structures and symplectic geometry of topological recursion, (Proceedings of 2016 AMS von Neumann Symposium: Topological Recursion and Its Influence in Analysis, Geometry, and Topology. Proceedings of 2016 AMS von Neumann Symposium: Topological Recursion and Its Influence in Analysis, Geometry, and Topology, Proceedings of Symposia in Pure Mathematics, vol. 100 (2018)) · Zbl 1448.53078
[64] Kuwagaki, T., Sheaf quantization from exact WKB analysis
[65] Longhi, P.; Park, C. Y., ADE spectral networks, J. High Energy Phys., 2016, Article 087 pp. (2016)
[66] Marchal, O.; Orantin, N., Isomonodromic deformations of a rational differential system and reconstruction with the topological recursion: the \(\mathfrak{s} l_2\) case, J. Math. Phys., 61, Article 061506 pp. (2020) · Zbl 1461.34100
[67] Marchal, O.; Orantin, N., Quantization of hyper-elliptic curves from isomonodromic systems and topological recursion · Zbl 1482.53114
[68] Martínez-Finkelshtein, A.; Martínez-González, P.; Thabet, F., Trajectories of quadratic differentials for Jacobi polynomials with complex parameters, Comput. Methods Funct. Theory, 16, 347-364 (2016) · Zbl 1347.33023
[69] Maruyoshi, K.; Park, C. Y.; Yan, W., BPS spectrum of Argyres-Douglas theory via spectral network, J. High Energy Phys., 2013, Article 92 pp. (2013)
[70] Neitzke, A., swn-plotter, at
[71] Okamoto, K.; Kimura, H., On particular solutions of the Garnier systems and the hypergeometric functions of several variables, Q. J. Math., 37, 61-80 (1986) · Zbl 0597.35114
[72] Penner, R. C., Perturbative series and the moduli space of Riemann surfaces, J. Differ. Geom., 27, 35-53 (1988) · Zbl 0608.30046
[73] Sasaki, S., On parametric Stokes phenomena of higher order linear ODEs, RIMS Kôkyûroku Bessatsu, B61, 163-180 (2017) · Zbl 1373.34130
[74] Stoppa, J., A note on BPS structures and Gopakumar-Vafa invariants, Commun. Number Theory Phys., 13, 627-645 (2019) · Zbl 1441.14187
[75] Strebel, K., Quadratic Differentials, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 5 (1984), Springer Berlin Heidelberg · Zbl 0547.30001
[76] Takei, Y.-M., Voros coefficients and the topological recursion for a class of the hypergeometric differential equations associated with the degeneration of the 2-dimensional Garnier system
[77] Veselov, A. P., Deformations of the root systems and new solutions to generalised WDVV equations, Phys. Lett. A, 261, 297-302 (1999) · Zbl 0951.37028
[78] Veselov, A. P., On geometry of a special class of solutions to generalised WDVV equations, (Integrability: The Seiberg-Witten and Whitham Equations (2000), Gordon and Breach), 125-135 · Zbl 0992.37064
[79] Voros, A., The return of the quartic oscillator – the complex WKB method, Ann. Inst. Henri Poincaré, 39, 211-338 (1983) · Zbl 0526.34046
[80] Witten, E., Two dimensional gravity and intersection theory on moduli space, Surv. Differ. Geom., 1, 243-310 (1991) · Zbl 0757.53049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.